Results 1 to 9 of 9

Thread: Bowel Care Routine no Longer Routine

  1. #1
    Senior Member TomRL's Avatar
    Join Date
    Mar 2007
    Location
    NE Ohio
    Posts
    1,094
    Blog Entries
    1

    Question Bowel Care Routine no Longer Routine

    For the last few months, I have been having having problems with an inadequate response to my bowel care routine.

    I have been using Magic Bullet suppositories for years, but the end result is not hard or lumpy, just not enough.

    I have gone over diet, fluids and things with my doctor. He has also switched some medications, but so far no great improvement.

    I passed 60 a few years ago and was wondering if age or prolonged use could be changing my body's response to the Magic Bullets? Any thoughts or comments would be appreciated.

  2. #2
    How long have you been injured?
    What meds are you on, and how much of each? Which ones are new?
    Are you having bowel accidents between bowel care? How often do you do bowel care?

    (KLD)

  3. #3
    Senior Member TomRL's Avatar
    Join Date
    Mar 2007
    Location
    NE Ohio
    Posts
    1,094
    Blog Entries
    1
    Injured 44 years
    Meds: Bactrim DS, Valium (5mg), Hytrin (3mg), Toviaz (4mg), Niaspan (500mg), a generic version of colace (2 per day), Miralax (1 oz daily).
    Toviaz is a trial to see if it is less drying than Ditropan XL
    No accidents, normal bowel routine is every other day

  4. #4
    Hey Tom, I'm 36 yrs post and just turnng 61. I had the same response as you for a while, then it got really bad. To the point where I bloated up for days at a time to the point I was hospitalized three times in two months. (First time since my injury) Thought I was a gonner for sure. Turns out my lower rectum just gave up the ghost and wouldn't push anymore. Ended up having a sigmoid loop colostomy. Something I said I would never have done. I guess never say never right.

    Since then it has been so easy as far as bowel care goes. It takes minutes to get ready in the morning now and maybe a 1/2 hour when I shower and change the apppliance. I have so much extra time, I had to get a hobby lol.

    we've got two things against us right now, age and time in a chair. For me, what I thought was going to b my worst nightmare turned out to be a blessing in disguise.

    Course I would rather not have had a C but considering the alternative and thehours on the pot and then worrying if I got it all out is really something I would not want to go back too.

  5. #5
    Senior Member TomRL's Avatar
    Join Date
    Mar 2007
    Location
    NE Ohio
    Posts
    1,094
    Blog Entries
    1
    I hope not to have to go that route. My skin is sensitive to a lot of stuff. I develop blisters after a couple days from a latex free bandage. I would have concerns about what the appliance might do.

  6. #6
    It is probably a combination of your colon having gotten wayto used to the medication, the drying that the ditropan causes and yes, your age. See what happens with the change in the bladder medication. That might help. If not, I would recommend that you take a look at changing your bowel program. Before you go and change anything, I would tell you to see what, if anything the change in medication has done.
    CKF

  7. #7
    Senior Member TomRL's Avatar
    Join Date
    Mar 2007
    Location
    NE Ohio
    Posts
    1,094
    Blog Entries
    1
    Toviaz gave me saliva back, but also allowed bladder spasms and sweating. Back to the ditropan XL. I will talk about modifying my bp. Perhaps Enemeez would be an alternative. I wonder how the transition would be from one to the other?

  8. #8
    Enemeez might be a good option. I would tell you to just change that aspect of your program. GIve it a good week to ten days before you change anything esle in your program.

    CKF

  9. #9
    Senior Member lunasicc42's Avatar
    Join Date
    Oct 2004
    Location
    Lutz, Fl USA*********C456
    Posts
    2,329
    you could also ask your dr. about taking reglan 10 mgs a day this helps with motility to help things move. you might hear some controversy about this but if my son (26 yo) stops his he gets nauseas, bloated and irregulr used to take 30 mgs a day but found out that 10 mgs is enough and does him just right.
    "That's not smog! It's SMUG!! " - randy marsh, southpark

    "what???? , you don't 'all' wear a poop sac?.... DAMNIT BONNIE, YOU LIED TO ME ABOUT THE POOP SAC!!!! "


    2010 SCINet Clinical Trial Support Squad Member
    Please join me and donate a dollar a day at http://justadollarplease.org and copy and paste this message to the bottom of your signature

Similar Threads

  1. Replies: 0
    Last Post: 09-27-2002, 09:01 AM
  2. Sun Newspapers 2002 Hospital Directory
    By Max in forum Health & Science News
    Replies: 0
    Last Post: 09-04-2002, 12:39 PM
  3. Replies: 1
    Last Post: 08-19-2002, 06:38 PM
  4. The Neurogenic Bowel After SCI
    By antiquity in forum Care
    Replies: 9
    Last Post: 03-24-2002, 09:34 PM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •